EconPapers    
Economics at your fingertips  
 

Egalitarianism in the queueing problem

Youngsub Chun, Manipushpak Mitra and Suresh Mutuswami

Journal of Mathematical Economics, 2019, vol. 81, issue C, 48-56

Abstract: We use the Lorenz criterion to select new allocation rules for the queueing problem. We first show that the Lorenz criterion selects a unique rule from four distinct subsets of Pareto efficient allocation rules satisfying some fairness concept. We then compare these four rules whenever possible. When we cannot compare, we use the lexicographic maximin and the lexicographic minimax criteria to make a comparison. However, a Lorenz optimal rule does not exist on the set of Pareto efficient and strategy-proof rules.

Keywords: Queueing problem; Egalitarian rules; Lorenz optimal; Lexicographically maximin optimal; Lexicographically minimax optimal (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818301393
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:81:y:2019:i:c:p:48-56

DOI: 10.1016/j.jmateco.2018.12.005

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:81:y:2019:i:c:p:48-56